Oklahoma, 2007Winter Weather in Oklahoma, December 8 to 9, 2007
December 8 to 9, 2007 · NWS OUN · 1 event in 1 county or zone
Below freezing temperatures were in place over the northwest third of Oklahoma. Weak lift over the area resulted in light freezing drizzle, which created isolated slick spots on area roadways.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 2
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below freezing temperatures were in place over the northwest third of Oklahoma. Weak lift over the area resulted in light freezing drizzle, which created isolated slick spots on area roadways. Unfortunately, some of the accidents resulted in injuries and fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 8, 8:45 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 8, 8:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CST SAT DEC 8 2007
.DISCUSSION...
DRY-BULB TEMPERATURES HAVE BEEN FALLING FASTER THAN EXPECTED WHICH
TAKES THE SURFACE FREEZING LINE FARTHER SOUTH. LIGHT RAIN HAS
RECENTLY BEEN REPORTED AT KWPA AND RADAR INDICATES NARROW LINES
AND SMALL AREAS OF LIGHT RAIN/DRIZZLE IN NORTH CENTRAL AND CENTRAL
OKLHAOMA. ACROSS SOUTHEAST OKLAHOMA SHOWERS HAVE FORMED AND WILL
LIKELY INCREASE IN NUMBER INTO THE NIGHT WITH THE MORE FAVORABLE
THERMODYNAMIC PROFILE ABOVE THE SURFACE LAYER. MORE THAN A GLAZING
WILL OCCUR WHERE THE FREEZING LINE INTRUDES INTO THE AREA OF
DEVELOPING SHOWERS LATER TONIGHT. THE GREATEST COLD ADVECTION AT
THE SURFACE HAS BEEN OCCURING NORTH OF I-44 THROUGH THE EVENING,
SO SOUTH CENTRAL OKLAHOMA STILL APPEARS TO BE OUT OF THE THREAT OF
FREEZING RAIN/DRIZZLE TONIGHT, BUT THIS WILL BE MONITORED CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 30 33 29 32 / 80 60 40 70
HOBART OK 28 32 27 31 / 70 50 40 70
WICHITA FALLS TX 33 36 31 34 / 70 60 60 70
GAGE OK 22 28 23 29 / 70 40 10 70
PONCA CITY OK 26 30 25 32 / 80 60 10 70
DURANT OK 41 41 34 42 / 70 80 70 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZING RAIN ADVISORY UNTIL 6 AM CST SUNDAY FOR OKZ004>031-
033>040-044.
WINTER STORM WATCH FROM 6 AM CST SUNDAY THROUGH LATE MONDAY
NIGHT FOR OKZ004>047-050-051.
TX...FREEZING RAIN ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ083>088.
WINTER STORM WATCH FROM 6 AM CST SUNDAY THROUGH LATE MONDAY
NIGHT FOR TXZ083>090.
&&
99/99Hazardous weather outlook, Dec 8, 7:55 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST SAT DEC 8 2007
OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
755 PM CST SAT DEC 8 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST HALF OF
OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
WARM AIR ABOVE THE COLD SURFACE LAYER WILL EXPERIENCE INCREASING
LIFT WITH THE INFLUENCE OF THE UPPER STORM WAVE APPROACHING FROM THE
SOUTHWEST. THE INCREASED LAPSE RATES MAY RESULT IN STRONG
THUNDERSTORMS CAPABLE OF PRODUCING HAIL BELOW SEVERE SIZE.
THUNDERSTORM PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 5 PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHT FREEZING DRIZZLE AND LIGHT FREEZING RAIN WILL FURTHER DEVELOP
TONIGHT ALONG AND NORTH OF INTERSTATE 44...WHERE A FREEZING
RAIN ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS SUNDAY MORNING
ACROSS FAR SOUTHEAST OKLAHOMA.
OTHER HAZARDOUS WEATHER...
LIGHT FREEZING RAIN MAY BE ONGOING EARLY SUNDAY MAINLY NEAR AND JUST
SOUTH OF INTERSTATE 44 BEFORE ENDING BY MID-MORNING. FREEZING RAIN IS
EXPECTED TO REDEVELOP ACROSS THE RED RIVER VALLEY SUNDAY NIGHT
BEFORE EXPANDING NORTH AND INCREASING MONDAY AND MONDAY NIGHT.
SIGNIFICANT ACCUMULATIONS OF ICE ARE LIKELY.
ICE STORM PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 11.
PROBABILITY OF ICE OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF ICE TOTALS EXCEEDING 1/4 INCH...80 PERCENT.
PROBABILITY OF ICE TOTALS EXCEEDING 1/2 INCH...60 PERCENT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMES/WRIn the hours before
Special weather statement, Dec 8, 11:12 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CST SAT DEC 8 2007
OKZ024>030-038>040-090615-
LINCOLN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-COMANCHE OK-GARVIN OK-STEPHENS OK-
1112 PM CST SAT DEC 8 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
COMANCHE...GARVIN...GRADY...LINCOLN...MCCLAIN...OKLAHOMA...
POTTAWATOMIE AND STEPHENS COUNTIES.
SHOWERS OF MODERATE RAIN AND FREEZING RAIN HAD INCREASED FROM
SOUTHWEST INTO CENTRAL OKLAHOMA. WARM AND WEAKLY UNSTABLE AIR ALOFT
WILL CONTRIBUTE TO NUMEROUS SHOWERS...AND OCCASIONAL THUNDER FROM
LAWTON TO CHICKASHA...AND OVER MUCH OF THE OKLAHOMA CITY METRO AREA.
SURFACE TEMPERATURES WERE VERY NEAR OR JUST BELOW FREEZING IN THIS
AREA...LEADING TO INCREASED POTENTIAL FOR ICE ACCUMULATION ON
EXPOSED SURFACES...INCLUDING ROADS AND BRIDGES. MOST OF THE ICE WILL
FORM DURING BRIEF PERIODS OF MODERATE FREEZING RAIN. STRONGER
THUNDERSTORMS WILL ALSO PRODUCE SMALL HAIL.
BURKE
Winter Weather, Beckham
- When
- December 8, 11:30 PM CST to December 9, 12:30 AM CST
- Where
- Beckham forecast zone
- Deaths
- 0 direct, 2 indirect
- Injuries
- 0 direct, 2 indirect
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Freezing drizzle resulted in a couple of accidents on Interstate 40. The first accident occurred at mile marker 41. One person was injured and one person was killed. The second accident occurred at mile marker 33 with one fatality and one injury. Monetary damages were estimated.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Oklahoma, December 8 to 11, 20073 deaths · $676 million · 17 events
- Ice Storm in Illinois, December 8 to 9, 20072 deaths · 2 injured · $590,000 · 15 events
- Ice Storm and Winter Weather in Kansas, December 8 to 10, 20071 death · 5 injured · 7 events
- Dense Fog in Texas, December 8 to 9, 20071 death · $40,000 · 1 event
- Winter Weather in Kansas, December 8 to 9, 20071 death · 1 event
- Flash Flood and Flood in Arizona, December 8 to 21, 2007$100,000 · 2 events
- Dense Fog in Kentucky, December 8 to 9, 200722 events
- Ice Storm in Missouri, December 8 to 12, 200718 events
- Winter Weather in Iowa, December 8, 200711 events
- Winter Weather in Missouri, December 8 to 12, 200710 events
- Winter Weather in Illinois, December 8 to 12, 20079 events
- Ice Storm in Illinois, December 8 to 12, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72983.